Download this article
 Download this article For screen
For printing
Recent Issues

Volume 17, 1 issue

Volume 16, 10 issues

Volume 15, 8 issues

Volume 14, 8 issues

Volume 13, 8 issues

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
Other MSP Journals
Exponential integrability in Gauss space

Paata Ivanisvili and Ryan Russell

Vol. 16 (2023), No. 5, 1271–1288

Talagrand showed that finiteness of 𝔼 e|f(X)|22 implies finiteness of 𝔼 ef(X)𝔼f(X), where X is the standard Gaussian vector in n and f is a smooth function. However, in this paper we show that finiteness of 𝔼 e|f|22 (1 + |f|)1 implies finiteness of 𝔼 ef(X)𝔼f(X), and we also obtain quantitative bounds

log 𝔼 ef𝔼f 10 𝔼 e|f|22 (1 + |f|)1.

Moreover, the extra factor (1 + |f|)1 is the best possible in the sense that there is a smooth f with 𝔼 ef𝔼f = but 𝔼 e|f|22 (1 + |f|)c < for all c > 1. As an application we show corresponding dual inequalities for the discrete time dyadic martingales and their quadratic variations.

exponential integrability, heat flow, Gauss space, measure concentration
Mathematical Subject Classification
Primary: 26D10, 35E10, 42B35
Received: 19 May 2021
Revised: 25 November 2021
Accepted: 20 December 2021
Published: 12 August 2023
Paata Ivanisvili
Department of Mathematics
University of California, Irvine
Irvine, CA
United States
Ryan Russell
Irvine, CA
United States
Department of Mathematics and Statistics
California State University
Long Beach, CA
United States

Open Access made possible by participating institutions via Subscribe to Open.